Indiana, 2012

Dust Devil in Indiana, June 17, 2012

June 17, 2012 · NWS LOT · 1 event in 1 county or zone

There was a dust devil reported in Munster, IN on June 17th. It occurred at The Gate Church at about 130 PM and lasted about a minute.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

There was a dust devil reported in Munster, IN on June 17th. It occurred at The Gate Church at about 130 PM and lasted about a minute. It was a sunny day with light winds. Four or five small vendor tents were picked up and tossed into the air. There were a few minor injuries. One person had a bruise on the arm and another was hit in the head with a tent pole.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 17, 11:50 AM CST, 40 minutes earlier.

Area forecast discussion, Jun 17, 11:50 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1250 PM CDT SUN JUN 17 2012

.DISCUSSION...
537 AM CDT

FORECAST HIGHLIGHTS ARE RETURN OF HEAT FOR FIRST PART OF THE
WORK WEEK FOLLOWED BY GRADUAL LESSENING OF HEAT WED AND THU WITH
COOLER CONDITIONS FRI...VERY WINDY CONDITIONS ON MON...AND
CHANCES FOR ADDITIONAL RAIN AND THUNDERSTORMS OVERNIGHT TONIGHT
INTO MON MORNING...AND THEN AGAIN WED NIGHT AND THU WITH LINGERING
CHANCES INTO THU NIGHT ACROSS THE SOUTHERN PORTION OF THE FORECAST
AREA.

A VORT MAX CONTINUES TO MOVE E FROM NE IL ACROSS SOUTHERN LAKE MI
AND FAR NW IN EARLY THIS MORNING AS THE MID AND UPPER LEVEL TROUGH
EXTENDING SOUTHWARD FROM A MID AND UPPER LOW OVER SW ONTARIO
ROTATES OVER THE UPPER GREAT LAKES REGION. WITH THE PASSAGE OF THE
VORT MAX AND THE MID/UPPER TROUGHS SHOWERS CONTINUE TO BE ON THE
WANE ACROSS NE IL AND NW IN AT PREDAWN. SUBSIDENCE IN THE WAKE OF
THE TROUGH PASSAGE HAS BEEN SPREADING PARTIAL CLEARING OF CLOUDS
ACROSS SW WI...AND E CENTRAL AND SE IA. EXPECT THIS TREND TO
CONTINUE TODAY WITH DECREASE IN CLOUD COVER SPREADING ACROSS THE
MUCH OF THE FA...ESPECIALLY W AND N PORTIONS. BESIDES SOME
LINGERING SHOWERS IN THE SE PORTION OF THE FA THIS MORNING DAY
EXPECTED TO BY RAIN-FREE.

THE COOL FRONT THAT WAS ASSOCIATED WITH THE UPPER SYSTEM HAS
BECOME SOMEWHAT DIFFUSE DUE TO CONVECTION DURING YESTERDAY AND
EARLY THIS MORNING THOUGH FALLING SURFACE DEW POINTS FOLLOWING A
WIND SHIFT TO OUT OF THE W SEEN FROM THE CENTRAL U.P. OF MI SW
ACROSS WI AND IA REVEALS ITS POSITION. THE WEAKENING BOUNDARY IS
EXPECTED TO EVENTUALLY PUSH INTO NORTHERN IL AND NE IN TODAY WITH
DEW POINTS TO DROP FROM CURRENT MID 60S TO LOWER 70S TO UPPER 50S
TO MID 60S THIS AFTERNOON. 3 TO 5 DEG C COOLING OF THE LOWEST
1.5KM OF THE COLUMN TO ALSO OCCUR AS THE LOW LEVEL FLOW
TEMPORARILY VEERS TO OUT OF THE W-NW.

COOLING TO BE SHORT LIVED AS FLOW BACKS AHEAD OF THE NEXT SYSTEM
DEVELOPING OVER THE SOUTHERN CANADIAN PRAIRIE IN RESPONSE TO A
STRONG JET MAX PUNCHING ACROSS THE PACIFIC NW AND B.C. ACROSS THE
NORTHERN ROCKIES AND OUT OVER THE DAKOTAS BY EVENING. LOW LEVEL
FLOW HAS ALREADY RESPONDED ACROSS THE CENTRAL AND NORTHERN PLAINS
WITH BACKING AND SIGNIFICANT INCREASE IN MAGNITUDE NOTED IN 88D
AND PROFILER WINDS. THE STRENGTHENING PRESSURE GRADIENT AHEAD OF
THIS SYSTEM MOVE E AND OVER THE LOCAL AREA LATE EVENING AND
OVERNIGHT WITH STRONG WAA OCCURRING AS THE NOSE OF THE 850HPA
THERMAL RIDGE MOVES QUICKLY ENE FROM THE HIGH PLAINS TODAY...AND
ACROSS IA TO SOUTHERN WI AND NORTHERN OVERNIGHT. THIS WILL BRING
THE RECENTLY EXPERIENCED HEAT RIGHT BACK TO THE REGION FOR MON AND
TUE WITH MAX TEMPS IN THE MID...AND POSSIBLY UPPER...90S BEFORE
THE NEXT COOL FRONT ASSOCIATED WITH THE UPSTREAM SYSTEM PUSHES
INTO THE AREA WED NIGHT AND THU.

THE STRONG WAA AND RETURN OF MOISTURE RICH LOW LEVEL AIR IS
EXPECTED TO RESULT IN THUNDERSTORM DEVELOPMENT IN THE EASTERN
DAKOTAS AND MN LATER TODAY. WHILE THE MEAN FLOW WILL BE OUT OF
THE W ACROSS THE REGION TONIGHT A CONVECTIVE COMPLEX MAY TURN SE
AS IT FEEDS ON THE STRONG LOW LEVEL THETA-E ADVECTION AND TRACKS
DOWN THE THETA-E RIDGE AXIS. MAJORITY OF MODELS HAVE THE
CONVECTIVE COMPLEX MOVING ESE ACROSS WI AND BYPASSING MOST OR ALL
OF IL SO ONLY HAVE 15-30 PCT POPS ACROSS CENTRAL AND NORTHERN
COUNTIES... WITH HIGHEST POPS AS ONE APPROACHES THE WI BORDER.

STRONG WAA PUSHING ACROSS THE UPPER MIDWEST AND UPPER GREAT LAKES
MON WILL KEEP THE SURFACE LOW DEEPENING AS IT TRACKS FROM
SOUTHERN MANITOBA INTO SW ONTARIO...LEADING TO AN INCREASING PRES
GRADIENT ACROSS THE REGION. MODELS SHOW 35-40 KT WINDS INCREASING
TO 40-50 KT DURING THE DAY AND TO EFFICIENTLY MIX DOWN TO THE
SURFACE...WITH THE POTENTIAL FOR A WIND ADVISORY NEEDED ON MON.

THIS SYSTEM CONTINUES ACROSS ONTARIO AND TURNS NE TO JAMES BAY MON
NIGHT. MEANWHILE...ANOTHER DISTURBANCE THAT MOVES ASHORE FROM THE
PACIFIC CROSSES THE ROCKIES AND OUT OVER THE NORTHERN HIGH PLAINS
BY TUE MORNING. THIS SYSTEM IS PROGGED TO MOVE ESE ACROSS THE
DAKOTAS BEFORE TURNING NE TO WESTERN ONTARIO DURING WED. MODELS
DEPICT THE TRAILING COOL FRONT REACHING THE LOCAL FA LATER WED
NIGHT AND CONTINUING ACROSS THE AREA THU. THIS ONE APPEARS TO BE A
BIT MORE ROBUST AND SHOULD PUSH THROUGH THE FA AS THE UPPER FLOW
VEERS TO WNW BY THU NIGHT AS THE SOUTHERN END OF THE UPPER TROUGH
MOVES E FROM THE LOWER OH VALLEY TO MID VALLEY LATE THU AND THU
NIGHT. CHANCES OF THUNDERSTORMS RETURN FOR WED NIGHT INTO THU
AHEAD OF THE UPPER SYSTEM AND THE ASSOCIATED COOL FRONT.

WITH 850HPA TEMPS PROGGED TO DROP FROM 18-20C TO 14-16C BETWEEN
00Z THU AND 00Z FRI MAX TEMPERATURES TO COOLER SIGNIFICANTLY FROM
THE MID 90S FIRST PART OF WEEK TO THE UPPER 70S AND LOWER 80S BY
FRI.

TRS

&&

.FIRE WEATHER...
537 AM CDT

TEMPERATURES WILL BE SOME 4 TO 7 DEG F LOWER THIS AFTERNOON
COMPARED TO SAT...AND AFTERNOON RELATIVE HUMIDITIES WILL BE IN
THE 40-50 PERCENT RANGE. SUSTAINED WEST WINDS WILL ONLY BE AROUND
10 MPH. WITH COOLER TEMPERATURES...HIGHER HUMIDITY...RELATIVELY
LIGHT WIND AS RECENT WETTING ACROSS MUCH OF THE AREA FIRE DANGER
SHOULD NOT BE A SIGNIFICANT CONCERN TODAY.

HOT TEMPERATURES IN THE MID 90S RETURN FOR MON AND TUE ALONG WITH
STRONG SW WINDS GUSTING 30 TO 40 MPH. DEW POINTS WILL BE IN THE
MID AND UPPER 60S RESULTING IN AFTERNOON MIN RH VALUES IN THE
35-45 PERCENT RANGE. WHILE THE VERY WINDY CONDITIONS MON AND TUE
COULD CAUSE PROBLEMS BY RAPIDLY SPREADING ANY WILD FIRES...
EXCESSIVELY LOW RH VALUES WILL NOT BE REACHED HELPING TO LIMIT
SOMEWHAT THE FIRE DANGER

TRS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 18Z...

* LAKE BREEZE THIS AFTERNOON.
* CHANCE OF TSRA MONDAY MORNING.
* STRONG/GUSTY SOUTH/SOUTHWEST WINDS MONDAY MORNING. CMS

//DISCUSSION...UPDATED 18Z...

LAKE BREEZE FORMED LATE THIS MORNING AND IS SLOWLY PUSHING
INLAND...FASTEST ACROSS NORTHWEST INDIANA AND SOUTHEAST COOK
COUNTY. A WEAK RIDGE OF HIGH PRESSURE WILL MOVE ACROSS EASTERN
IL...NORTHWEST INDIANA AND SOUTHERN LAKE MICHIGAN THIS AFTERNOON
AND THEN SHIFT EAST TONIGHT. FORECAST SOUNDINGS ALSO SHOW LOW
LEVEL WINDS DIMINISHING UNDER 10KTS THIS AFTERNOON. THIS SHOULD
ALLOW THE LAKE BREEZE TO CONTINUE MOVING INLAND. THINK IT WILL
EVENTUALLY MAKE IT TO ORD BUT COULD BE LATER THAN CURRENTLY
ADVERTISED 22Z. THE LAKE BREEZE WILL WASH OUT AFTER SUNSET WITH
WINDS TURNING SOUTHERLY THIS EVENING.

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MINNESOTA LATER
TODAY AND THIS EVENING AND SPREAD EAST/SOUTHEAST INTO WISCONSIN
OVERNIGHT. AT THE SAME TIME...LOW LEVEL WINDS AND MUCH WARMER AIR
ALOFT WILL BE SURGING NORTH ACROSS NORTHERN IL. QUESTION WILL BE
WHETHER THESE STORMS TO THE NORTH CAN STAY TOGETHER AS THEY TURN
SOUTHEAST AND INTO THIS WARMER/CAPPED AIR. IT IS POSSIBLE THAT
SOME DECAYING SHOWERS OR TSRA COULD MAKE IT INTO NORTHERN IL
AROUND OR SHORTLY AFTER SUNRISE. BUT CONFIDENCE FROM THIS DISTANCE
IS LOW ENOUGH TO REMOVE MENTION FROM THE TAFS.

WINDS WILL RAPIDLY INCREASE MONDAY MORNING...PERHAPS DELAYED BY A
FEW HRS IF PRECIP DOES INDEED MAKE IT INTO NORTHERN IL...AND
SHOULD EASILY SEE GUSTS INTO THE 32-36KT RANGE BY LATE MORNING AND
EARLY AFTERNOON...WITH A FEW HIGHER GUSTS LIKELY AT RFD. CMS

//ORD AND MDW CONFIDENCE...UPDATED 18Z...

* MEDIUM CONFIDENCE REGARDING THE LAKE BREEZE.
* LOW CONFIDENCE REGARDING TSRA MONDAY MORNING.
* HIGH CONFIDENCE REGARDING STRONG WINDS MONDAY. CMS

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT...VFR. GUSTY SSW WINDS SLOWLY DIMINISHING.
TUESDAY...VFR. GUSTY SSW WINDS. HOT.
WEDNESDAY...VFR. CHANCE OF TSRA DURING THE NIGHT.
THURSDAY...CHANCE OF TSRA...MAINLY DURING THE DAY.
FRIDAY...VFR LIKELY.
SATURDAY...CHANCE OF TSRA.

MTF

&&

.MARINE...
300 AM CDT

AN ACTIVE MARINE PATTERN...ESPECIALLY FOR JUNE...WILL CONTINUE
DURING THE EARLY PART OF THIS WEEK. A COOL FRONT WILL CLEAR THE
LAKE BY MID MORNING...BRIEFLY SHIFTING WINDS TO THE WEST LATE THIS
MORNING ACROSS THE SOUTHERN HALF OF THE LAKE OR SO. WINDS WILL
TURN BACK SOUTHERLY DURING THE AFTERNOON DUE TO INFLUENCE OF
ANOTHER LOW PRESSURE DEVELOPING ACROSS THE UPPER MIDWEST. THIS
DEEP LOW WILL TRACK NORTHEAST LATE TONIGHT INTO MONDAY LEADING TO
AN INCREASE IN WINDS. THE LOW PRESSURE PATH IS FAVORABLE FOR
STRONG SUSTAINED WINDS...EVEN WITHIN THE STABLE MARINE
LAYER...ESPECIALLY ACROSS THE NORTHERN TWO-THIRDS OF THE LAKE. IN
ADDITION...A COMPLEX OF THUNDERSTORMS MAY BE CROSSING THE NORTHERN
AND CENTRAL PARTS OF THE LAKE ON MONDAY MORNING INTO THE EARLY TO
MID AFTERNOON. SUCH A COMPLEX COULD HAVE STRONG WESTERLY WINDS
WITH IT. THE GENERALLY PREVAILING SOUTHERLY WINDS WILL CONTINUE
ON TUESDAY AND WEDNESDAY AS MULTIPLE LOW PRESSURE SYSTEMS TAKE THE
PATH OF THEIR PREDECESSORS FROM THE UPPER MIDWEST INTO ONTARIO.

MTF

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WATCH...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...10 AM
     MONDAY TO 10 PM MONDAY.

&&
Hazardous weather outlook, Jun 17, 9:59 AM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1059 AM CDT SUN JUN 17 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
181600-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1059 AM CDT SUN JUN 17 2012 /1159 AM EDT SUN JUN 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT...MAINLY ACROSS
NORTH CENTRAL AND NORTHEAST ILLINOIS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY MORNING...MAINLY ACROSS
NORTH CENTRAL AND NORTHEAST ILLINOIS.

SOUTHWEST WINDS WILL GUST AS HIGH AS 45 MPH ACROSS PORTIONS OF
NORTHERN ILLINOIS AND FAR NORTHWEST INDIANA ON MONDAY.

AFTERNOON HIGH TEMPERATURES WILL REACH THE MID TO UPPER 90S MONDAY
AFTERNOON...WITH HEAT INDEX VALUES AROUND OR SLIGHTLY ABOVE 100
DEGREES.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT...THURSDAY
AND INTO THURSDAY NIGHT. THERE WILL BE ANOTHER CHANCE FOR
THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-181600-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1059 AM CDT SUN JUN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT...MAINLY OVER THE
ILLINOIS WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING...MAINLY ON
THE ILLINOIS WATERS.

STRONG SOUTHWEST WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL
CRAFT WITH GALE FORCE WINDS POSSIBLE DURING MONDAY...AND GUSTY
SOUTHWEST WINDS TUESDAY ALSO.

THERE IS A CHANCE OF THUNDERSTORMS FOR THE ILLINOIS WATERS
WEDNESDAY NIGHT...AND ACROSS BOTH THE ILLINOIS AND INDIANA WATERS
THURSDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-181600-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1059 AM CDT SUN JUN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE THERE WILL BE CHANCES FOR THUNDERSTORMS ON MUCH OF THE LAKE
FROM MONDAY MORNING THROUGH THURSDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

In the hours before

Local storm report, Jun 17, 6:52 AM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
752 AM CDT SUN JUN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       BRADLEY                 41.15N 87.86W
06/17/2012  M7.33 INCH       KANKAKEE           IL   TRAINED SPOTTER

            STORM TOTAL. LOW LYING AREAS STILL FLOODED.

&&

RC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 dust devil. Local standard time, as filed.

Dust Devil, Lake

When
June 17, 12:30 PM CST to 12:31 PM CST
Where
Lake County, 1.21 mi SSE of Maynard
Injuries
2 direct, 0 indirect
Reported by
Public
Coordinates
41.533, -87.512

A dust devil formed at The Gate Church at 9900 Columbia Avenue in Munster and lasted about a minute. Four or five small vendor tents were picked up and tossed into the air causing a few minor injuries. One person had a bruise on the arm and another was hit in the head with a tent pole.

What these are

Dust Devil
A small rotating column of dust from surface heating that caused damage or injury.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2012Every state in 2012This day in weather historyWarnings in Indiana, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391705.